Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 19, 2021, 2:39 PM CDT for Baldwin County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 2:39 PM CDT (19:39 UTC)
- Expired
- Jul 19, 2021, 3:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1562 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551
WWUS84 KMOB 191939
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
239 PM CDT Mon Jul 19 2021
ALZ263-264-192030-
Baldwin Central AL-Mobile Central AL-
239 PM CDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND SOUTHWESTERN BALDWIN COUNTIES UNTIL 330 PM CDT...
At 239 PM CDT, the strong thunderstorm was located over Downtown
Mobile, moving east at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Downtown Mobile, Prichard, Daphne, Fairhope, Chickasaw, Spanish Fort,
Robertsdale, Loxley, Summerdale, Silverhill, I65 And I165 and I10 And
I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3051 8792 3055 8790 3065 8792 3064 8793
3062 8806 3058 8808 3059 8811 3061 8811
3059 8812 3061 8816 3078 8809 3076 8803
3077 8802 3076 8802 3075 8800 3076 8798
3069 8761 3043 8771
TIME...MOT...LOC 1939Z 288DEG 20KT 3068 8805
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 1:23 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 19, 1:23 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Mobile AL 123 PM CDT Mon Jul 19 2021 .NEAR TERM /Now Through Tuesday/...A mid to upper level trough extending southwestward from the New England states/Appalachian Mountains to the southern Great Plains will slowly sag southward through the period, as an upper level low attempts to pinch over the vicinity of the Lower Mississippi Valley on Tuesday. An associated weak surface frontal boundary will also slowly sag southward into northern portions of MS/AL. Deep layer moisture will remain across our forecast area ahead of the trough axis and surface boundary, with precipitable water values ranging up to 2 to 2.25 inches. Deep layer ascent will be maintained over the region as embedded shortwave impulses translate across central and southern portions of MS and AL along the southern fringe of the trough axis. As a result, the weather forecast will continue to feature high rain chances along with potential for locally heavy rainfall and a limited threat of flooding throughout the near term period. We will continue to carry high POPs between 60-80% this evening, followed by a slight decrease to between 50-70% after midnight. With the ongoing showers and thunderstorms heading into Tuesday morning, we will increase POPs once again to between 70-90% by late morning through the afternoon hours. Showers and storms that develop will be capable of producing torrential downpours within the high PWAT airmass and could easily drop to 2-4" of rainfall and perhaps very locally over 5" in a short period of time, which could result in localized flash flooding/urban flooding. While the overall flash flooding threat currently appears localized enough to preclude a Flash Flood Watch issuance, we will carry mention of heavy rainfall in the forecast along with highlighting a limited flash flooding threat over much of the area this afternoon and evening in a local graphic. A few of the stronger storm cells both days could produce localized wind gusts over 40 mph and frequent lightning strikes considering MLCAPE values up to 1500-2500 J/KG. High temperatures will remain below normal this afternoon and Tuesday with the abundant cloud cover and high rain coverage, and expect readings to generally range in the mid 80s. Lows tonight remain seasonably warm in the lower 70s inland and in the mid to upper 70s along the immediate coast and beaches. /22 && .AVIATION... 18Z issuance...VFR conditions (CIGs & VISs) will mostly prevail across a majority of the area through the period. Numerous to widespread coverage of showers and thunderstorms will remain across the region into tonight. With this, localized areas of MVFR/IFR conditions are possible near any of the stronger convective development. Localized strong gusty winds and frequent lightning will be possible with any of the stronger storms as well. Otherwise, winds generally remain south-southwesterly between 5-10 kts through the period. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 19, 1:29 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
129 PM CDT Mon Jul 19 2021
ALZ059-060-FLZ203-205-191915-
Covington AL-Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
129 PM CDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA...SOUTHWESTERN COVINGTON...NORTHWESTERN
OKALOOSA AND NORTHERN SANTA ROSA COUNTIES UNTIL 215 PM CDT...
At 129 PM CDT, the strong thunderstorm was located 7 miles southeast
of Riverview, or 10 miles southeast of Brewton, moving east at 25
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Riverview.
LAT...LON 3094 8649 3081 8723 3109 8706 3124 8677
3122 8676 3121 8677 3120 8677 3119 8676
3120 8674 3118 8673 3118 8672 3119 8672
3119 8670 3127 8670 3130 8664
TIME...MOT...LOC 1829Z 256DEG 23KT 3099 8697Special weather statement, Jul 19, 1:47 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Mobile AL 147 PM CDT Mon Jul 19 2021 ALZ059-060-FLZ201-203-205-191930- Covington AL-Escambia AL-Okaloosa Inland FL-Escambia Inland FL- Santa Rosa Inland FL- 147 PM CDT Mon Jul 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN ESCAMBIA...SOUTHWESTERN COVINGTON...NORTHERN OKALOOSA... NORTHERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 230 PM CDT... At 147 PM CDT, the strong thunderstorm was located 8 miles northeast of Molino, or 9 miles south of Century, moving east at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Baker, Molino and Laurel Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3071 8739 3089 8732 3113 8646 3080 8642 TIME...MOT...LOC 1847Z 256DEG 14KT 3084 8725
Special weather statement, Jul 19, 2:05 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
205 PM CDT Mon Jul 19 2021
ALZ263-191945-
Mobile Central AL-
205 PM CDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 245 PM CDT...
At 205 PM CDT, the strong thunderstorm was located near Tanner
Williams, or 10 miles west of Midtown Mobile, moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner,
Chickasaw, Semmes, Tanner Williams, I65 And I165, I10 And I65 and
Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3062 8841 3080 8837 3078 8800 3076 8802
3072 8801 3075 8799 3070 8800 3069 8800
3067 8802 3075 8804 3066 8803 3066 8804
3064 8806 3053 8809
TIME...MOT...LOC 1905Z 281DEG 17KT 3070 8831Special weather statement, Jul 19, 2:27 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Mobile AL 227 PM CDT Mon Jul 19 2021 MSZ075-076-192000- Perry MS-Greene MS- 227 PM CDT Mon Jul 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN PERRY AND SOUTHWESTERN GREENE COUNTIES UNTIL 300 PM CDT... At 227 PM CDT, the strong thunderstorm was located 5 miles north of Beaumont, or 6 miles south of Richton, moving southeast at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Richton, Beaumont and McLain. LAT...LON 3119 8903 3136 8895 3128 8861 3104 8874 TIME...MOT...LOC 1927Z 293DEG 15KT 3125 8892
Special weather statement, Jul 19, 2:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
239 PM CDT Mon Jul 19 2021
ALZ263-264-192030-
Baldwin Central AL-Mobile Central AL-
239 PM CDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND SOUTHWESTERN BALDWIN COUNTIES UNTIL 330 PM CDT...
At 239 PM CDT, the strong thunderstorm was located over Downtown
Mobile, moving east at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Downtown Mobile, Prichard, Daphne, Fairhope, Chickasaw, Spanish Fort,
Robertsdale, Loxley, Summerdale, Silverhill, I65 And I165 and I10 And
I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3051 8792 3055 8790 3065 8792 3064 8793
3062 8806 3058 8808 3059 8811 3061 8811
3059 8812 3061 8816 3078 8809 3076 8803
3077 8802 3076 8802 3075 8800 3076 8798
3069 8761 3043 8771
TIME...MOT...LOC 1939Z 288DEG 20KT 3068 8805The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:43 AM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Jul 19, 1:29 PM CDT | Special Weather Statement | MOB | Escambia | 46 min |
| Jul 19, 2:05 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Jul 19, 2:24 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 4 hr |
| Jul 19, 2:40 PM CDT | Special Marine Warning | MOB | 35 min | |
| Jul 19, 3:22 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jul 19, 5:03 PM CDT | Areal Flood Advisory | MOB | Clarke, Conecuh, Monroe, Washington | 3 hr |
| Jul 19, 5:17 PM CDT | Special Weather Statement | MOB | Conecuh, Monroe | 43 min |
| Jul 19, 5:26 PM CDT | Special Marine Warning | MOB | 49 min | |
| Jul 19, 1:47 PM CDT | Special Weather Statement | MOB | Santa Rosa | 43 min |
| Jul 19, 2:25 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| Jul 19, 6:24 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 10 days |
| Jul 19, 2:27 PM CDT | Special Weather Statement | MOB | Perry | 33 min |
| Jul 19, 3:01 PM CDT | Special Weather Statement | MOB | Stone | 44 min |
| Jul 19, 3:06 PM CDT | Areal Flood Advisory | MOB | George, Greene, Perry, Stone | 2 hr |
| Jul 19, 4:02 PM CDT | Areal Flood Advisory | MOB | George | 117 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.